Hurst Coefficient in long time series of population size: Model for two plant populations with different reproductive strategies

Garmendia Salvador, Alfonso; Garmendia Salvador, Luis y Salvador Alcaide, Adela (2010). Hurst Coefficient in long time series of population size: Model for two plant populations with different reproductive strategies. "Fractals", v. 18 (n. 3); pp. 301-307. ISSN 0218-348X. https://doi.org/10.1142/S0218348X1000490.

Descripción

Título: Hurst Coefficient in long time series of population size: Model for two plant populations with different reproductive strategies
Autor/es:
  • Garmendia Salvador, Alfonso
  • Garmendia Salvador, Luis
  • Salvador Alcaide, Adela
Tipo de Documento: Artículo
Título de Revista/Publicación: Fractals
Fecha: Enero 2010
Volumen: 18
Materias:
Palabras Clave Informales: Homocarpy; Heterocarpy; Fractal Dimension; Extinction; Time Series; Hurst Coefficient
Escuela: E.T.S.I. Caminos, Canales y Puertos (UPM)
Departamento: Matemática e Informática Aplicadas a la Ingeniería Civil [hasta 2014]
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (501kB) | Vista Previa

Resumen

Can the fractal dimension of fluctuations in population size be used to estimate extinction risk? The problem with estimating this fractal dimension is that the lengths of the time series are usually too short for conclusive results. This study answered this question with long time series data obtained from an iterative competition model. This model produces competitive extinction at different perturbation intensities for two different germination strategies: germination of all seeds vs. dormancy in half the seeds. This provided long time series of 900 years and different extinction risks. The results support the hypothesis for the effectiveness of the Hurst coefficient for estimating extinction risk.

Más información

ID de Registro: 6716
Identificador DC: http://oa.upm.es/6716/
Identificador OAI: oai:oa.upm.es:6716
Identificador DOI: 10.1142/S0218348X1000490
URL Oficial: http://ejournals.wspc.com.sg/fractals/18/1803/S0218348X10004907.html
Depositado por: Memoria Investigacion
Depositado el: 27 Abr 2011 10:44
Ultima Modificación: 20 Abr 2016 15:54
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM